Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 27, NWS Honolulu, HI

August 28, 2006Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Aug 28, 2006, 3:58 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Aug 28, 2006, 6:00 PM HST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2006, 3:58 PM HST (01:58 UTC)
In effect from
Aug 28, 2006, 6:00 PM HST
Expired
Aug 30, 2006, 4:00 AM HST
In force
34 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 2.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2006-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2006-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
420 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 290158
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
358 PM HST MON AUG 28 2006

...WIND ADVISORY BIG ISLAND SUMMITS THROUGH 6 PM TUESDAY...

.TRADE WINDS BUILDING IN FROM THE EAST WILL RESULT IN WINDY 
CONDITIONS OVER THE SUMMITS AND UPPER SLOPES OF THE BIG ISLAND.
THESE WINDS ARE EXPECTED TO BEGIN AFTER DARK TONIGHT...AND
CONTINUE THROUGH THE DAY ON TUESDAY.

HIZ028-291500-
/O.NEW.PHFO.WI.Y.0027.060829T0400Z-060830T0400Z/
BIG ISLAND SUMMITS-
358 PM HST MON AUG 28 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. 

EAST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25 TO 35 MPH
OVERNIGHT TONIGHT...AND CONTINUE THROUGH THE DAY ON TUESDAY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
ABOVE 50 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

BIRCHARD
4 follow-up statements
000 
WWHW70 PHFO 291353
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
353 AM HST TUE AUG 29 2006

...WIND ADVISORY BIG ISLAND SUMMITS THROUGH 6 PM TUESDAY...

.OVERVIEW...TRADE WINDS BUILDING IN FROM THE EAST WILL LIKELY RESULT
IN WINDY CONDITIONS DEVELOPING OVER THE SUMMITS AND UPPER SLOPES
OF THE BIG ISLAND THIS MORNING.

HIZ028-300300-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-060830T0400Z/
BIG ISLAND SUMMITS-
353 AM HST TUE AUG 29 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

EAST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25 TO 35 MPH
THIS MORNING THEN SUBSIDE BELOW 30 MPH BY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
ABOVE 50 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
WROE
000 
WWHW70 PHFO 300023
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
223 PM HST TUE AUG 29 2006

...WIND ADVISORY BIG ISLAND SUMMITS NOW THROUGH 4 AM WEDNESDAY...
...WIND ADVISORY HALEAKALA SUMMIT THROUGH 6 PM WEDNESDAY...


.OVERVIEW...TRADE WINDS BUILDING IN FROM THE EAST WILL RESULT IN
WINDY CONDITIONS OVER THE SUMMITS AND UPPER SLOPES OF MAUNA
KEA...MAUNA LOA AND HALEAKALA.

HIZ022-300230-
/O.EXB.PHFO.WI.Y.0027.000000T0000Z-060831T0400Z/
HALEAKALA SUMMIT-
223 PM HST TUE AUG 29 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

EAST WINDS OVER THE UPPER SLOPES AND SUMMIT OF HALEAKALA HAVE INCREASED
TO SPEEDS OF 25 TO 35 MPH. WINDS WILL INCREASE TO SPEEDS OF 30 TO
45 MPH OVERNIGHT TONIGHT...AND THEN GRADUALLY SUBSIDE WEDNESDAY
AFTERNOON.


$$

HIZ028-300230-
/O.EXT.PHFO.WI.Y.0027.000000T0000Z-060830T1400Z/
BIG ISLAND SUMMITS-
223 PM HST TUE AUG 29 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST WEDNESDAY. 

GUSTY EAST WINDS OF 25 TO 35 MPH THIS AFTERNOON WILL CONTINUE
THROUGH THE NIGHT...AND THEN SUBSIDE BELOW 30 MPH BY WEDNESDAY
MORNING.

$$

BIRCHARD
000 
WWHW70 PHFO 300200
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST TUE AUG 29 2006

...WIND ADVISORY BIG ISLAND SUMMITS THROUGH 4 AM WEDNESDAY...
...WIND ADVISORY HALEAKALA SUMMIT THROUGH 6 PM WEDNESDAY...

.OVERVIEW...GUSTY EAST WINDS WILL RESULT IN WINDY CONDITIONS OVER
THE SUMMITS AND UPPER SLOPES OF MAUNA KEA...MAUNA LOA AND
HALEAKALA.

HIZ028-301400-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-060830T1400Z/
BIG ISLAND SUMMITS-
400 PM HST TUE AUG 29 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST WEDNESDAY...

GUSTY EAST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THE
NIGHT...AND THEN SUBSIDE BELOW 30 MPH BY WEDNESDAY MORNING.

$$

HIZ022-301415-
/O.CON.PHFO.WI.Y.0027.000000T0000Z-060831T0400Z/
HALEAKALA SUMMIT-
400 PM HST TUE AUG 29 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

EAST WINDS OVER THE UPPER SLOPES AND SUMMIT OF HALEAKALA WILL BE
30 TO 45 MPH OVERNIGHT...25 TO 40 MPH EARLY WEDNESDAY...AND THEN
DECREASE BELOW 30 MPH BY WEDNESDAY AFTERNOON.

$$

BIRCHARD
000 
WWHW70 PHFO 301400
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST WED AUG 30 2006

...WIND ADVISORY FOR HALEAKALA AND THE BIG ISLAND SUMMITS IS CANCELED...

.OVERVIEW...A STRONG MID LEVEL HIGH THAT BROUGHT WINDY CONDITIONS
TO HIGHER ELEVATIONS OF THE STATE IS MOVING OFF TO THE NORTHWEST...
ALLOWING WINDS TO EASE JUST BELOW ADVISORY LEVEL ON HALEAKALA AND
THE BIG ISLAND SUMMITS.

HIZ022-301500-
/O.CAN.PHFO.WI.Y.0027.000000T0000Z-060831T0400Z/
HALEAKALA SUMMIT-
400 AM HST WED AUG 30 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

$$

HIZ028-301500-
/O.CAN.PHFO.WI.Y.0027.000000T0000Z-060830T1400Z/
BIG ISLAND SUMMITS-
400 AM HST WED AUG 30 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

$$

WROE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Aug 28, 10:00 AM HST, 5 hours 58 minutes earlier.

Area forecast discussion, Aug 28, 10:00 AM HST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST MON AUG 28 2006

.SYNOPSIS...
AS A LOW PRESSURE SYSTEM NORTHWEST OF THE ISLANDS MOVES AWAY...TRADE
WINDS WILL RETURN TO THE ISLANDS. HOWEVER...THERE REMAINS A CHANCE
FOR LOCALLY HEAVY SHOWERS ON KAUAI THROUGH THE DAY TODAY...AND OVER
LEEWARD PORTIONS OF THE BIG ISLAND THIS AFTERNOON. STABLE TRADE WIND
WEATHER WILL RETURN TO ALL ISLANDS TUESDAY...WITH LIGHT SHOWERS
FAVORING WINDWARD AND MAUKA AREAS FOR THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
CURRENTLY...A COMPLEX LOW ALOFT IS CENTERED NORTH-NORTHWEST /NNW/ OF
THE ISLANDS NEAR 29N 165W...WITH A WEAK SURFACE REFLECTION ANALYZED
IN ROUGHLY THE SAME LOCATION. AN ANTICYCLONE ALOFT IS NORTHEAST OF
THE STATE NEAR 27N 142W...WITH SOUTHWEST FLOW ALOFT OVER THE ISLANDS
BETWEEN THESE TWO FEATURES. AT THE SURFACE...A 1030 MB HIGH IS
CENTERED FAR NORTH OF THE ISLANDS...BUT THE LOW LEVEL FLOW NEAR THE
WESTERN END OF THE CHAIN IS BLOCKED FROM FEELING THE EFFECTS OF THIS
HIGH...DUE TO THE WEAK PRESSURE GRADIENT ASSOCIATED WITH THE
VERTICALLY STACKED LOW TO THE NNW. AN AREA OF LOW LEVEL MOISTURE
CONVERGENCE...BETWEEN THE TRADES BUILDING IN FROM THE EAST AND THE
SOUTHERLIES FEEDING INTO THE SURFACE LOW...IS OVER KAUAI AND
SURROUNDING WATERS THIS MORNING...PRODUCING CLOUDS AND A FEW HEAVY
SHOWERS ALONG A NORTHEAST TO SOUTHWEST ORIENTED BAND...WITH A FEW
HEAVY SHOWERS SOUTHEAST OF KAUAI MOVING NORTHWEST.

LIGHT TO MODERATE TRADE WINDS WILL BRING A FEW CLOUDS AND SHOWERS TO
WINDWARD AREAS OF THE BIG ISLAND...MAUI AND MOLOKAI THIS
MORNING...WHILE A LIGHT WIND REGIME WILL PREVAIL OVER KAUAI AND
OAHU. LIGHT SEA BREEZES HAVE ALREADY BEGUN TO BLOW OVER OAHU AND
KAUAI THIS MORNING...AND ONE OF THE SHORT-TERM FORECAST PROBLEMS/
QUESTIONS IS WHETHER OR NOT CLOUDS AND SHOWERS WILL DEVELOP OVER
OAHU/S INTERIOR LEEWARD SLOPES THIS AFTERNOON. CURRENT THINKING IS
THAT AFTERNOON CLOUDS WILL FAVOR THE WAIANAE SLOPES TODAY...BUT
THEIR EXTENT WILL BE LIMITED DUE TO BOTH THE INCREASING STABILITY
AND LOW LEVEL WINDS...WITH PRESSURE READINGS UP 2 TO 3 MB OVER THE
PAST 24 HOURS. DUE TO THE PRESENCE OF THE CONVERGENCE BAND...KAUAI
WILL BE CLOUDY AND SOMEWHAT SHOWERY TODAY AND INTO TONIGHT...WITH A
CHANCE FOR A LOCALLY HEAVY DOWNPOUR. WILL BE UPDATING GRIDS/
FORECASTS SHORTLY TO REFLECT THIS THINKING.

THE FORECAST FOR THE REMAINDER OF THE WORK WEEK IS A LITTLE MORE
CLEAR- CUT. THE DEEP LAYERED LOW TO THE NORTHWEST WILL LIFT
OUT...AND RIDGING ALOFT WILL BUILD IN FROM THE EAST...RESULTING IN
INCREASED STABILITY AND EASTERLY WINDS...AND A MORE COMFORTABLE AIR
MASS. WATER VAPOR IMAGERY SHOWS AN AREA OF DRIER AIR ALOFT JUST EAST
OF THE ISLANDS...POISED TO MOVE IN ONCE THE LOW LIFTS OUT TO THE
NORTHWEST. SO A RETURN TO A MORE TYPICAL TRADE WIND PATTERN IS IN
THE WORKS...BUT NOT BEFORE ONE MORE DAY OF SOMEWHAT UNSETTLED
WEATHER...ESPECIALLY NEAR KAUAI.

LONGER RANGE OUTLOOK BRINGS A MID LEVEL CUT-OFF LOW OVER THE
ISLANDS FROM THE EAST BY NEXT WEEKEND...BUT CONFIDENCE IS LOW.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BIRCHARD

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.